Funnel Cloud, Alachua
- When
- May 30, 3:40 PM EST
- Where
- Alachua County, 5 mi N of Gainesville
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.675, -82.358 (the zone’s center; the record gives no point)
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 30, 1:30 PM EST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT WED MAY 30 2001 SCATTERED SHOWERS OVER SOUTHERN CWA OCCURRING IN MORE UNSTABLE AIR AND CONVERGENT AREA. ISOLATED SHOWERS OVER SE GA AS DUE TO UPPER VORTICITY MAXIMUM MOVING EAST ACROSS SC/GA. OBSERVATIONS SHOW EAST COAST SEABREEZE HAVING A HARD TIME MOVING INLAND. BASED ON RADAR SO FAR 20 PERCENT SHOULD COVER THIS EVENINGS ACTIVITY. MODELS SHOW RIDGE BUILDING OVER AREA THURSDAY. WITH LACK OF UPPER DYNAMICS THUNDERSTORMS SHOULD BE ONLY ISOLATED TO WIDELY SCATTERED ON THURSDAY AND ASSOCIATED WITH SEABREEZE. ON FRIDAY UPPER TROUGH MOVES INTO AREA ALONG WITH FRONT AND POPS INCREASE. AVN POPS QUITE HIGHER THAN NGM POPS. WILL GO CLOSER TO AVN AS ETA AGREES WITH GOOD PVA AND MEAN RH PATTERN OVER AREA ON FRIDAY. NOT MUCH CHANGE IN TEMPERATURES UNTIL FRIDAY WHEN HIGHS WILL BE A LITTLE LOWER DUE TO CLOUD COVER AND PRECIPITATION. MARINE... WINDS AND SEAS SHOULD STAY JUST BELOW CRITERIA THROUGH PERIOD. COLD FRONT WILL MOVE INTO WATERS FRIDAY NIGHT WITH ANOTHER FRONT ON SUNDAY. PRELIM AMG 65/92/67/87 1226 SSI 70/86/70/84 1226 JAX 68/91/69/88 1225 GNV 68/93/68/89 2225 04 .JAX... FL...NONE. GA...NONE.
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302315- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1224 PM EDT WED MAY 30 2001 A LINGERING FRONTAL ZONE ACROSS NORTHERN FLORIDA WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON ACROSS NORTHEAST FLORIDA. THUNDERSTORM DEVELOPMENT ACROSS SOUTHEAST GEORGIA WILL BE MORE WIDELY SCATTERED TO ISOLATED IN NATURE. SEVERE THUNDERSTORMS ARE NOT EXPECTED...BUT ISOLATED STRONG THUNDERSTORMS WILL PRODUCE DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND GUSTY WINDS TO 40 MPH. TONIGHT...SMOKE FROM THE MALLORY SWAMP FIRE WILL DRIFT TO THE EAST AND MIX WITH PATCHY LATE NIGHT FOG TO CREATE LOW VISIBILITIES ACROSS NORTHEAST FLORIDA MAINLY SOUTH OF INTERSTATE 10. LOWEST VISIBILITIES SHOULD BE ALONG THE INTERSTATE 75 CORRIDOR FROM LAKE CITY SOUTHWARD TO OCALA...WITH THE HEAVIEST SMOKE IN THE GAINESVILLE AREA. NO OTHER HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON AND EVENING AND SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. HESS
The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5250437.